In April 2015 after experiencing severe muscular pain which caused every day movement and sleeping impossible I was diagnosed with poly mialgia rhuematica , I had already stopped going to revolution fitness because I was told by the doctor I couldn’t do that kind of exercise and at that time because of the pain I couldn’t function let alone exercise.This illness affects all the big muscle groups of the body including the neck.
Once diagnosed the course of treatment is oral steroids along with some other medication due to steroids causing other problems, so 15 mg were prescribed which was a bit of a shot in the dark to see if it helped.Also I had to take a bone medication to offset osteoporosis and omeprazole to stop gastric problems. Then I became anemic due to the steroids so had to take iron as well.
Every few weeks the dose was lowered slowly and regular blood tests to check the inflammation levels.Almost immediately I noticed an improvement in my pain levels and I could move again.This illness quite often takes a year for it to abate .But the biggest side effect is weight gain and for that I got a shrug of the shoulders from the GP and said it’s to be expected.
However nothing prepares you for how you feel when you can’t do what you could and the weight gain, I went back up to over 12 stone and a size 14/16, all the hard work previously ruined. After Xmas 2015 feeling really depressed about all of it I contacted adam at rev fitness to see what if anything I could do.
I wish now I had not stopped previously as I think some workouts could have been adapted for me as they have when I returned.Its given me a new motivation and goals and until the steroids stop completely the last of the weight will come off. I am now a size 12/14 and not far off where I can feel comfortable again.Personally I think the GP can treat the physical pain but don’t have a clue about the psychological side of a debilitating illness like PMR.Had I not gone back to rev fitness when I did ,they would be treating me now for depression as well.